Thunderstorm Wind, Warren
- When
- June 9, 3:12 PM CST
- Where
- Warren County, 1.08 mi NNW of Ballground
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.545, -90.755
A few trees were blown down.
Scattered thunderstorms developed across the region both on the 9th and 10th of June. A few of these reached severe limits and produced some wind damage and brief periods of hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Scattered thunderstorms developed across the region both on the 9th and 10th of June. A few of these reached severe limits and produced some wind damage and brief periods of hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 9, 10:25 AM CST, 4 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1125 AM CDT MON JUN 9 2008 .UPDATE...THERE WAS LESS STRATUS AROUND THIS MORNING AND HEATING GOT OFF TO AN EARLY START. CU STARTED DEVELOPING A LITTLE SOONER BUT OUR MORNING SOUNDING WAS STILL RATHER DRY WITH A PW NEAR AN INCH AND A QUARTER. WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS A FAINT SHORTWAVE OVER OVER SOUTHEAST COUNTIES THIS MORNING. THIS WILL LIKELY HAVE LITTLE AFFECT ON CONVECTION THIS AFTERNOON...BUT WITH WEAKER HIGH PRESSURE OVER THE REGION COMBINED WITH GOOD HEATING AND CONTINUED SOUTHERLY FLOW...STILL EXPECT GREATER COVERAGE OF STORMS IN THE SOUTH THIS AFTERNOON. HAVE INCLUDED ISOLATED COVERAGE UP TO THE I-20 CORRIDOR IN THE SOUTHEAST INSTEAD OF JUST THE SOUTHWEST. REGIONAL RADARS ARE SHOWING SOME ACTIVITY ALONG I-10 THAT MAY MOVE UP INTO OUR AREA LATER. REMAINDER OF FORECAST WAS ON TRACK. UPDATES HAVE BEEN POSTED. /22/ && .PREVIOUS DISCUSSION...SHORT TERM...WILL SEE GRADUAL INCREASE IN CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE FORECAST AREA THIS PACKAGE. AN UPPER TROUGH THAT PIVOTS ACROSS THE FORECAST AREA FROM THE EAST TODAY WILL RESULT IN A CHANCE OF AFTERNOON CONVECTION...MAINLY OVER SWRN ZONES TODAY. SATELLITE PIX SHOW RESIDUAL MID LEVEL MOISTURE UPSTREAM OVER ALABAMA THIS MORNING. MID LEVEL MOISTURE IS FORECAST TO INCREASE FROM THE EAST TODAY AS THE WEAK DISTURBANCE MOVES WWD ACROSS THE ARKLAMISS. THE AIR MASS WILL BE MOST UNSTABLE SWRN ZONES..WHICH WILL ALSO BE THE AREA AHEAD OF THE WAVE DURING THE HEAT OF THE DAY. WILL MENTION POSSIBILITY OF FEW STRONG STORMS THAT AREA FOR THIS AFTERNOON AND EVENING. STRONGER FORCING APPROACHES THE AREA FROM THE WEST TODAY AS A LONG WAVE TROUGH DIGS INTO THE SRN PLAINS. THE WEAKENING SRN EDGES OF THIS SYSTEM WILL MOVE INTO NW MS LATE TOMORROW NIGHT. BY 12Z THE REMNANTS OF AN ASSOCIATED SURFACE BOUNDARY WILL EXTEND FROM NERN TX TO MEM. 850 MB THETAE RIDGING DEVELOPS OVER NWRN ZONES ALONG WITH 250 MB DIV. WITH HEALTHY LAPSE RATES ALSO FORECAST WILL ADD POSSIBILITY OF ISOLATED SEVERE OVERNIGHT. WEAK TROUGHING DEVELOPS OVER THE LOWER MS VALLEY BY TUESDAY WITH HEALTHY CAPE AND LOW LEVEL MOISTURE IN PLACE. WITH CONTINUING UPPER DIV AND THE AIR MASS AT LEAST MARGINALLY UNSTABLE WILL CONTINUE MENTION OF ISOLATED SEVERE STORMS FOR TUESDAY. LONG TERM...TUESDAY NIGHT THROUGH MONDAY. STUCK WITH GUIDANCE...VALUES LOOK GOOD. THE MODEL CONTINUES TO SHOW PLENTY OF GULF MOISTURE FLOWING INTO THE REGION...SO POPS INCREASED SLIGHTLY THROUGH THE PERIOD. OTHERWISE NO BIG CHANGES TO THE FORECAST. BY TUESDAY NIGHT THE TAIL END OF THE FRONT EXTENDS DOWN INTO THE NORTHERN PORTIONS OF THE CWA. THE MODELS WERE GENERATING SOME CONVECTIVE QPF...BUT THE MODEL CAME IN DRY. CAN NOT RULE OUT ISOLATED SHOWERS AND THUNDERSTORMS TUESDAY EVENING...SO WILL MAINTAIN 10-15 PERCENT POPS...BUT LEAVE RAIN WORDING OUT OF FORECAST FOR NOW. ALTHOUGH THE LAPSE RATES ARE GOOD AND PW VALUES WERE GREATER THAN 1.5IN WEDNESDAY AND THURSDAY...THE GFS SOUNDINGS SUGGEST THERE WILL BE A SLIGHT CAP EACH AFTERNOON. BY FRIDAY...MOISTURE WILL BE AROUND 2 INCHES AND SOUNDINGS SHOW NEARLY 5500J OF CAPE ALONG I-20 AND AROUND 4000J ALONG HWY 82 AND AROUND 5000J ALONG HWY 82. THE NEXT BOUNDARY APPROACHES THE AREA FROM THE NORTH AROUND FRIDAY EVENING. MEANWHILE...MOISTURE AND A WEAK BOUNDARY GET PUSHED NORTH INTO THE AREA SATURDAY. THE SYSTEMS APPEAR TO MERGE ALONG I-20 AND REMAIN THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE CWA THROUGH THE WEEKEND. THE EUROPEAN HAS A SIMILAR SOLUTION...SO HIGHER POPS TOWARD THE END OF THE FORECAST LOOK OK. 850-700MB LAPSE RATES WERE AROUND 7 WED-THU. BEING THE END OF THE WEEK WILL LEAVE THE HWO CLEAR. WILL CONTINUE TO WATCH...BUT WITH TRANSITION INTO SUMMER...AFTERNOON THUNDERSTORMS WITH A FEW STRONG STORMS WILL BE STATUS QUO FOR THE NEXT FEW MONTHS. OTHERWISE...IT WILL REMAIN HOT AND HUMID ACROSS THE AREA. HIGHS WILL REMAIN IN THE LOWER TO MID 90S...WITH HEAT INDEX VALUES REMAINING BELOW 100 THROUGH NEXT WEEKEND. && .AVIATION...UPDATED...SCT-BKN DECKS FROM 4-6 THOUSAND FT ARE EXPECTED BY THE AFTERNOON. ISOLATED TSTMS WILL DEVELOP OVER SRN ZONES DURING THE EARLY AFTERNOON WITH SCT COVERAGE OVER SWRN AREAS DURING THE AFTERNOON AND EARLY EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP OVER NWRN ZONES LATER TONIGHT. MVFR-IFR CEILINGS AND VISIBILITIES ARE EXPECTED TO DEVELOP IN THE SOUTH TOWARD 09Z TUE ESPECIALLY NEAR AREAS THAT RECEIVE RAINFALL THIS AFTERNOON AND EVENING. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 92 70 89 70 / 8 16 26 8 MERIDIAN 93 70 90 67 / 4 15 27 8 VICKSBURG 91 70 90 70 / 11 15 21 8 HATTIESBURG 91 70 90 69 / 17 13 32 12 NATCHEZ 89 71 89 70 / 29 18 26 11 GREENVILLE 94 71 89 70 / 8 32 25 7 GREENWOOD 93 72 89 71 / 5 31 30 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 03/7
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 329 PM CDT MON JUN 9 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 102030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 329 PM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN HALF OF CENTRAL MISSISSIPPI AND EAST-CENTRAL LOUISIANA THIS AFTERNOON AND EARLY EVENING. THE STRONGEST THUNDERSTORMS MAY CONTAIN SMALL HAIL...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING DUE TO THE STORMS SLOW MOVEMENT BRIEF HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE LATER THIS EVENING OVER PORTIONS OF THE DELTA REGION...GENERALLY NORTH OF A LINE FROM BASTROP TO GRENADA. DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGEST STORMS. A LINE OF THUNDERSTORMS OVER WESTERN ARKANSAS THIS AFTERNOON WILL BE MOVING EAST DURING THE EVENING AND ENTER THE DELTA AFTER SUNSET. THE AIRMASS IN PLACE WILL BE HUMID AND UNSTABLE ENOUGH FOR THE POTENTIAL FOR ISOLATED STRONG...POSSIBLY...SEVERE STORMS. THE RISK FOR ISOLATED STRONG...POSSIBLY SEVERE...STORMS WILL CONTINUE OVER MOST OF THE ARKLAMISS TUESDAY. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS AGAIN. DRIER AIR MAY HINDER STORM DEVELOPMENT IN THE DELTA BUT ELSEWHERE...THE AIRMASS WILL REMAIN MOIST AND BECOME UNSTABLE WITH DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 332 PM CDT MON JUN 9 2008 LAZ009-016-MSZ040-047-092100- EAST CARROLL LA-WARREN MS-ISSAQUENA MS-MADISON LA- 332 PM CDT MON JUN 9 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER VICKSBURG AT 332 PM CDT...MOVING NORTH AT 15 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EAST CARROLL...ISSAQUENA...WARREN COUNTIES...INCLUDING THE CITIES OF REDWOOD AND VICKSBURG...SHOULD MONITOR THIS STORM CLOSELY. EEC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 338 PM CDT MON JUN 9 2008 MSZ066-092110- JONES MS- 338 PM CDT MON JUN 9 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF MOSELLE AT 338 PM CDT...MOVING NORTH AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN JONES COUNTY...INCLUDING THE CITIES OF ELLISVILLE AND LAUREL...SHOULD MONITOR THIS STORM CLOSELY. EEC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 400 PM CDT MON JUN 9 2008 MSZ054-055-063-092130- LAWRENCE MS-SIMPSON MS-COPIAH MS- 400 PM CDT MON JUN 9 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER OMA AT 400 PM CDT...MOVING NORTH AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN COPIAH...LAWRENCE AND SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
The Jackson/Brandon,MS radar (KDGX), 78 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
8 hail, 6 thunderstorm wind, 2 lightning. Local standard time, as filed.
A few trees were blown down.
A home was struck by lightning on the south end of Hattiesburg. This then caused a fire which spread to a mobile home next door.
A shed was struck by lightning and caught fire.
A couple of trees were blown down, one was across Highway 540 toward Martinville.
A few trees were blown down.
A couple trees were blown down in Edinburg.
A strong microburst occurred on the western side of Monticello and downed numerous trees across a 1 square mile area. A couple power lines were taken down by trees and a few shingles were blown off a couple homes. Maximum wind gusts were between 70 and 75 mph.
A few trees and large limbs took down a few power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2008Every state in 2008This day in weather historyWarnings in Mississippi, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114981, 114984, 114986, 114997, 114991, 114999, 115007, 115011, 115014, 115015, 115270, 115274, 115275, 115277, 115279, 115292.